Help - I need some help. Leflunomide

Diagnosed in 2008 - methoraxte in tablet form amazing - reset my knackered painful body. Progressed to injections as the tablets made me nauseous. Then, out of nowhere had a reaction to the injections. Tried Sulsufazene (or whatever it is called) made me sick. Now on leflunomide - which gives me muzzy head, so as you cannot drink with it, I stopped it at the beginning of Dec as I was going on holiday (didn't actually as too ill) then with Christmas coming thought I would stay off, anyhow, took it again last night, unwell in the night with gastric discomfort and nausea, this morning so so so so tired and still nauseous.... feck!! Wont see consultant until March, GP is in able to do anything with my RA meds, I hurt everywhere. Do I continue with the Leflunomide, anyone else on it - do you get over the sickky feeling....?

5 Replies

oldestnewest
  • Hi

    Yes I take leflunomide. for the first few weeks I had awful gut cramps on the drug. I suffered from diarrhoea anyway as I have diverticula disease, so don't think leflunomide made this any worse. Diarrhoea is one of the named side effects.

    My stomach pains have eased off now. It may take a week or so for you to improve. If it gets so bad you can't leave the house contCt GP.

    I found eating fermented foods like live yogurt, kimchi, and apple cider vinegar, has help considerably with the diarrhoea caused by diverticula disease. I think my gut was an absolute mess. Might be helpful for you? But we are all different.

  • Also, I was completely knackered for about the first month on leflunomide. I feel much better now.

    Since you haven't really had a good whack at the drug yet, maybe wait a while longer? Drink loads of fluids and eat foods that encourage good gut bacteria?

  • I've been taking it for nearly 2 years have the odd glass of wine or gin and tonic its no problem and RA consultant told me long as not to excess its ok. LEF should be taken with a good drink of water before bed or with a meal. I have never felt sick or fuzzy headed ever. It did have side effects for a couple of weeks then begun to work like a magic wand and I feel great as am in remission. I know this sounds silly but are you sure its down to the LEF and not just down to anxiety or a bug? I'd just add that the pain is the side effect I had although agony is a better description but it did go and I've never felt better. I'd suggest talk to your RA nurse to see if they can advise you further.

  • I was taken off Leflunomide with those symptoms. I was also sick as a dog on Sulphasalazine.

    Can you contact one of the Rheumy nurses at the hospital you attend...I find them very knowledgable & they will be able to speak to the rheumy for you.

    Chin up....it can only get better.,

  • sorry you're having such a tricky time with meds. I now take lef with hydroxychloroquine and have minimal side effects. I don't take either of these without food and that seems to help. Also I do have a couple of glasses of wine and that seems ok. Please speak to your GP or RA contact and see if you can adjust meds to suit you better. Good luck 😊

You may also like...